Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 113, NWS Norman, OK

April 8, 2024Love County, Marshall County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 8, 2024, 10:18 PM CDT for Love County, Marshall County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2024, 10:18 PM CDT (03:18 UTC)
Expired
Apr 8, 2024, 11:00 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

Counties Love County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 152 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:18 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.3 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2024-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2024-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 5:46 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 8, 5:46 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Norman OK
546 PM CDT Mon Apr 8 2024

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 322 PM CDT Mon Apr 8 2024

An approaching lead shortwave trough will interact with northward
advancing warm front and increasing low level moisture to create a
increasingly favorable environment for convective development by
late today. Initial development is anticipated near and ahead of a
dryline and surface low over west Texas. This should be southwest of
our western north Texas counties, somewhere south or southeast of
Lubbock around 5 or 6 pm. This activity will be in an environment
conducive to initially produce supercell thunderstorms capable of
very large hail. The lack of richer low level moisture looks to keep
any tornado risk confined to mainly near and south of the Red river
during the early/mid evening time frame. Soundings would suggest
even a bit of a inverted V looks indicating some wind risk as well.

This activity will move east and northeast into western north Texas
and southwest Oklahoma during the evening hours. As it move north
the activity will likely become elevated in nature and limited
instability will limit northward extent of severe storms. Stronger
storms look to remain near the Red river and points south.

The main upper low will continue to approach the area on Tuesday
with continuing rain chances, especially across the south. The
abundant cloud cover and precipitation will limit instability and
overall severe risk, but may see sufficient instability by late in
the day along the Red river for a few low end severe storms.

Main impacts may be rainfall as some locations may see an inch or
two by the end of the day tomorrow. Some of the models are also
hinting as descent rain chances and amounts across parts of
western/northwestern by late tomorrow and tomorrow night.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 322 PM CDT Mon Apr 8 2024

Rain chances continue Wednesday as the upper low translates east
across north Texas. Another round of heavier rainfall will also be
possible across southern Oklahoma and north Texas. Limited
instability will preclude in additional severe risk. However, if
these bands of heavier rainfall end up moving through some of the
same areas, some localized flooding might be possible.

The cloud cover and associated precip, as well as colder air
filtering south in the wake of the aforementioned cold front,
temperatures will be a bit cooler as well Wednesday and even into
the day Thursday. Although the precip should end Wednesday night from
west to east.

Mid-level ridging then builds across the Rockies out into the Plains
as we go into the latter part of the week and the weekend. This will
result in another warming trend with much of the area back in the
80s by Sunday.

Next chance of rain/storms comes back into the forecast early next
week.

&&

.AVIATION...
(00Z TAFS)
Issued at 542 PM CDT Mon Apr 8 2024

A frontal boundary moved through all but KDUA TAF site so sites
north of the front will have winds from the N to NE while KDUA is
expected to have a SE to E wind. Storms are expected to move
across portions of the area this evening/overnight with another
wave of showers/storms moving in early Tuesday then moving across
the area. The highest chances for showers/storms will be across
southern OK and north TX. VFR and MVFR ceilings are expected this
TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  53  67  51  63 /  70  50  80  60
Hobart OK         50  65  48  65 /  70  70  90  50
Wichita Falls TX  55  68  53  63 /  80  80  90  70
Gage OK           42  66  44  71 /  10  30  50  10
Ponca City OK     50  70  50  69 /  30  10  50  30
Durant OK         59  70  58  66 / 100  90  90  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...25
Hazardous weather outlook, Apr 8, 3:35 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
335 PM CDT Mon Apr 8 2024

OKZ004>048-050>052-TXZ083>090-092045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
335 PM CDT Mon Apr 8 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Thunderstorms are expected to form over west Texas late this
afternoon, then travel eastward across north Texas and southern
Oklahoma this evening and overnight. Several of these storms will
likely be severe with large to very large hail being the dominant
threat. A low risk for tornadoes also exists for north Texas.

.Heavy Rainfall and Flooding...
Heavy rainfall and localized flooding are possible this evening and
overnight mainly across south central and southeast Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
southern Oklahoma and north Texas should prepare for severe
weather operations this evening through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Additional thunderstorms are expected Tuesday into Wednesday. A
marginal risk for severe storms exists on Tuesday across far
southern Oklahoma and western north Texas with a very small slight
risk clipping parts of Knox and Baylor counties of western north
Texas. Large hail will be the primary threat.

.Heavy Rainfall and Flooding...
Heavy rainfall and localized flooding continue to be possible
Tuesday through Wednesday, mainly across south central and
southeast Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 8, 9:08 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Norman OK
908 PM CDT Mon Apr 8 2024

TXZ087-088-090300-
Knox TX-Baylor TX-
908 PM CDT Mon Apr 8 2024

...Strong thunderstorms will impact portions of southern Knox and
southwestern Baylor Counties through 1000 PM CDT
...

At 907 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Rochester to 3 miles northeast
of Haskell to 10 miles south of Sagerton. Movement was northeast at
30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Munday, Knox City, Benjamin, Goree, Rhineland, and Bomarton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3340 9999 3351 9999 3364 9964 3346 9911
      3340 9918
TIME...MOT...LOC 0207Z 238DEG 28KT 3336 9999 3320 9969 3293 9993

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Bunker
Special weather statement, Apr 8, 9:13 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Norman OK
913 PM CDT Mon Apr 8 2024

OKZ021-033-034-090245-
Harmon OK-Beckham OK-Greer OK-
913 PM CDT Mon Apr 8 2024

...A strong thunderstorm will impact portions of northwestern Harmon,
northwestern Greer and southwestern Beckham Counties through 945 PM
CDT
...

At 913 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Vinson, moving northeast at 35 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Erick, Delhi, Vinson, and Madge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3505 10000 3532 9982 3512 9952 3481 9991
      3488 10000
TIME...MOT...LOC 0213Z 220DEG 32KT 3493 9994

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Bunker
Special weather statement, Apr 8, 9:16 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Norman OK
916 PM CDT Mon Apr 8 2024

OKZ052-090300-
Bryan OK-
916 PM CDT Mon Apr 8 2024

...A strong thunderstorm will impact portions of central Bryan County
through 1000 PM CDT
...

At 916 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonham, moving north at 35 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Durant, Colbert, Achille, Bennington, Kemp, Mead, Hendrix, Blue,
Utica, Albany, Calera, and Wade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3386 9582 3383 9584 3389 9593 3386 9595
      3387 9600 3384 9602 3384 9614 3381 9618
      3380 9618 3381 9616 3376 9618 3377 9629
      3370 9632 3369 9636 3378 9643 3377 9650
      3403 9656 3399 9594 3392 9592 3386 9575
TIME...MOT...LOC 0216Z 177DEG 28KT 3356 9622

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Bunker
Special weather statement, Apr 8, 10:00 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
1000 PM CDT Mon Apr 8 2024

OKZ051-052-090345-
Marshall OK-Bryan OK-
1000 PM CDT Mon Apr 8 2024

...A strong thunderstorm will impact portions of western Bryan and
northeastern Marshall Counties through 1045 PM CDT
...

At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm near
Denison, moving north at 25 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Durant, Colbert, Achille, Silo, Kemp, Mead, Armstrong, Hendrix,
Cartwright, Blue, Woodville, Little City, eastern Lake Texoma,
Calera, and Mcbride.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3372 9637 3378 9643 3377 9650 3382 9653
      3382 9658 3385 9663 3389 9659 3390 9663
      3392 9666 3391 9668 3412 9669 3406 9619
      3377 9626 3377 9629 3370 9632 3369 9636
TIME...MOT...LOC 0300Z 190DEG 20KT 3374 9655

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Bunker

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:13 PM CDTSpecial Weather StatementOUNBeckham32 min
Apr 8, 9:16 PM CDTSpecial Weather StatementOUNBryan44 min
Apr 8, 9:28 PM CDTSevere Thunderstorm WarningOUNBryan47 min
Apr 8, 10:00 PM CDTSpecial Weather StatementOUNBryan45 min
Apr 8, 10:10 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan50 min
Apr 8, 10:19 PM CDTSpecial Weather StatementOUNBryan41 min
Apr 8, 10:26 PM CDTSpecial Weather StatementOUNBeckham34 min
Apr 8, 10:56 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall34 min
Apr 8, 10:58 PM CDTSevere Thunderstorm WarningOUNAtoka47 min
Apr 8, 11:13 PM CDTSpecial Weather StatementOUNBryan47 min
Apr 8, 11:22 PM CDTSpecial Weather StatementOUNJohnston23 min
Apr 8, 11:28 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall21 min
Apr 8, 11:33 PM CDTSpecial Weather StatementOUNWashita42 min
Apr 8, 11:48 PM CDTSpecial Weather StatementOUNMurray, Pontotoc42 min
Apr 9, 12:19 AM CDTSpecial Weather StatementOUNCoal, Pontotoc26 min
Apr 9, 12:46 AM CDTAreal Flood AdvisoryOUNCoal, Hughes, Johnston, Murray, Pontotoc5 hr
Apr 9, 1:02 AM CDTSpecial Weather StatementOUNHughes, Pontotoc58 min
Apr 8, 9:08 PM CDTSpecial Weather StatementOUNKnox52 min
Apr 8, 10:31 PM CDTSpecial Weather StatementOUNArcher29 min
Apr 8, 10:56 PM CDTSpecial Weather StatementOUNClay34 min
Apr 8, 11:13 PM CDTSevere Thunderstorm WarningOUNClay47 min
Apr 9, 12:37 AM CDTSpecial Weather StatementOUNBaylor38 min
Apr 9, 12:45 AM CDTSevere Thunderstorm WarningOUNBaylor, Knox30 min
Apr 9, 1:44 AM CDTSpecial Weather StatementOUNBaylor31 min
Apr 9, 8:29 AM CDTSevere Thunderstorm WarningOUNFoard, Knox46 min
Apr 9, 9:11 AM CDTSpecial Weather StatementOUNFoard, Knox34 min
Apr 9, 9:19 AM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger41 min
Apr 9, 9:26 AM CDTSpecial Weather StatementOUNKnox34 min
Apr 9, 9:46 AM CDTSpecial Weather StatementOUNBaylor, Knox29 min
Apr 9, 10:11 AM CDTSevere Thunderstorm WarningOUNBaylor, Knox34 min
Apr 9, 10:19 AM CDTSpecial Weather StatementOUNWilbarger26 min
Apr 9, 10:43 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor32 min
Apr 9, 11:15 AM CDTSpecial Weather StatementOUNArcher30 min
Apr 9, 11:21 AM CDTSevere Thunderstorm WarningOUNArcher24 min
Apr 9, 11:27 AM CDTSpecial Weather StatementOUNClay33 min
Apr 9, 11:30 AM CDTAreal Flood AdvisoryOUNWichita3 hr
Apr 9, 11:44 AM CDTSpecial Weather StatementOUNArcher31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.